Regularity and mass conservation for discrete coagulation-fragmentation equations with diffusion

J. A. Cañizo, L. Desvillettes, K. Fellner

Research output: Contribution to journalArticlepeer-review

10 Citations (Scopus)


We present a new a priori estimate for discrete coagulation–fragmentation systems with size-dependent diffusion within a bounded, regular domain confined by homogeneous Neumann boundary conditions. Following from a duality argument, this a priori estimate provides a global L 2 bound on the mass density and was previously used, for instance, in the context of reaction–diffusion equations. In this paper we demonstrate two lines of applications for such an estimate: On the one hand, it enables to simplify parts of the known existence theory and allows to show existence of solutions for generalised models involving collision-induced, quadratic fragmentation terms for which the previous existence theory seems difficult to apply. On the other hand and most prominently, it proves mass conservation (and thus the absence of gelation) for almost all the coagulation coefficients for which mass conservation is known to hold true in the space homogeneous case.
Original languageEnglish
Pages (from-to)639-654
Number of pages16
Journall' Institut Henri Poincare. Annales (C). Analyse Non Lineaire
Issue number2
Publication statusPublished - 1 Apr 2010


Dive into the research topics of 'Regularity and mass conservation for discrete coagulation-fragmentation equations with diffusion'. Together they form a unique fingerprint.

Cite this